Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Mar 31, 2007, 7:50 AM CDT for Victoria County, Texas. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 31, 2007, 7:50 AM CDT (12:50 UTC)
- Expired
- Mar 31, 2007, 9:45 AM CDT
- In force
- 115 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 124 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 8:30 AM CDT | FLOOD | Victoria, TX | EXTENSIVE FLOODING OF MANY ROADS IN THE CITY OF VICTORIA. VICTORIA 911 REQUESTS RESIDENTS NOT TO TRAVEL UNTIL WATERS RECEDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2237 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 311254
FFWCRP
TXC469-311445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
750 AM CDT SAT MAR 31 2007
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL VICTORIA COUNTY IN SOUTH TEXAS
* UNTIL 945 AM CDT
* AT 747 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL TRAINING
ACROSS VICTORIA COUNTY. A LARGE SWATH OF 3 TO 4 INCHES OF RAIN HAS
OCCURRED ALONG THE U.S. 59 CORRIDOR THROUGH VICTORIA COUNTY...
INCLUDING THE CITY OF VICTORIA. AN ADDITIONAL 1 TO 2 INCHES OF
RAINFALL WILL BE POSSIBLE OVER THE NEXT TWO HOURS ACROSS PORTIONS OF
THE AREA...RESULTING IN FLASH FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. IN ADDITION...FLOODING OF LOW SPOTS AND
LOW WATER CROSSINGS IN THE CITY OF VICTORIA IS PROBABLE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2873 9717 2877 9716 2886 9722 2900 9683
2893 9680 2887 9673 2881 9673 2880 9670
2877 9670 2875 9667 2861 9716
$$
JR1 follow-up statement
000
WGUS74 KCRP 311347
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
842 AM CDT SAT MAR 31 2007
TXC469-311445-
VICTORIA-
INCLUDING THE CITY OF VICTORIA
842 AM CDT SAT MAR 31 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
CENTRAL VICTORIA COUNTY...
AT 835 AM CDT...VICTORIA LAW ENFORCEMENT REPORTED EXCESSIVE FLOODING
IN THE CITY OF VICTORIA. NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A THUNDERSTORMS PRODUCING HEAVY RAINFALL NEAR
THE GOLIAD AND VICTORIA COUNTY BORDER...MOVING NORTHEAST AT 25 MPH.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE STILL POSSIBLE
THROUGH 10 AM OVER PORTIONS OF VICTORIA COUNTY...INCLUDING THE CITY
OF VICTORIA.
THE VICTORIA 911 OFFICE REQUESTS THAT RESIDENTS REFRAIN FROM DRIVING
THIS MORNING DUE TO THE EXCESSIVE FLOODING. ALLOW TIME FOR THE
WATERS TO RECEDE BEFORE ATTEMPTING TO DRIVE YOUR VEHICLE THIS
MORNING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VICTORIA...TELFERNER...MISSION VALLEY AND INEZ.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT SATURDAY MORNING
FOR CENTRAL TEXAS.
LAT...LON 2873 9717 2877 9716 2886 9722 2900 9683
2893 9680 2887 9673 2881 9673 2880 9670
2877 9670 2875 9667 2861 9716
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 4:23 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Mar 31, 4:23 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 423 AM CDT SAT MAR 31 2007 .SHORT-TERM (TODAY THROUGH TONIGHT)...WILL KEEP IT BRIEF DUE TO ONGOING SEVERE WEATHER ACROSS THE NORTHERN CWA. LONG TRACK SUPERCELLS THAT CAME ACROSS SRN EWX CWA HAVE MOVED INTO NRN CRP CWA AHEAD OF OUTFLOW BOUNDARY...AND MAY BE SHOWING SIGNS OF MERGING INTO A LINE. MAIN THREAT THROUGH THE NEXT FEW HOURS WILL BE LARGE HAIL AND DAMAGING WINDS ACROSS THE NE CWA. IN ADDITION...0-1KM STORM RELATIVE HELICITIES ARE SUPPORTIVE OF ROTATING STORMS AND ISOLATED TORNADO THREAT. TORNADO WATCH HAS BEEN ISSUED FOR PORTIONS OF THE NE AND NRN CWA THRU 10 AM. FARTHER S AND W...OUTFLOW BOUNDARY AND COLD FRONT WILL MERGE LATER THIS MORNING ACROSS THE SE CWA...AND COULD PROVIDE ADDITIONAL FOCUS FOR SCATTERED TYPE CONVECTION. BUT BY THAT TIME H85 FLOW WILL BE VEERING TOWARDS THE SW. WILL KEEP HIGH END CHC POPS GOING ACROSS THE S FOR THE TIME BEING. FRONT WILL CLEAR THE COAST LATER IN THE DAY AND WILL SEE CLEARING BY EARLY THIS EVENING AND A COOLER NIGHT...WITH TEMPS ACTUALLY AT OR SLIGHTLY BELOW NORMS. && .LONG TERM (SUNDAY THROUGH FRIDAY)...NO MAJOR CHANGES TO THE EARLY PART OF THE EXTENDED FORECAST PERIOD. STILL LOOKS DRY FOR SUNDAY AS SLIGHTLY DRIER AIR AND AN UPPER LEVEL SHORT WAVE RIDGE WILL BE IN PLACE. PRECIPITABLE WATER INCREASES ACROSS SOUTH TEXAS TO AROUND 1.7 INCHES BY MONDAY AS AN ENERGETIC SUBTROPICAL JET MOVES TO THE NORTHEAST OUT OF MEXICO IN ADVANCE OF A SHORT WAVE TROUGH OVER NORTHERN MEXICO. IT LOOKS LIKE MONDAY MAY SEE A BETTER CHANCE FOR RAIN THAN TUESDAY WITH THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET STREAK OVER THE COASTAL PLAINS. GFS/ECMWF/CAN ARE ON TRACK WITH THE TIMING OF THE COLD FRONT INTO SOUTH TEXAS ON WEDNESDAY. THERE ARE DISCREPANCIES WITH THE MODELS BY FRIDAY WITH THE ECMWF SHOWING A STRONG SHORT WAVE TROUGH APPROACHING FROM THE NORTHWEST WITH INCREASING LOW LEVEL MOISTURE RETURN ALONG THE RIO GRANDE. GFS SHOWS MOISTURE RETURNING ALSO BUT WITH A WEAKER SHORT WAVE TROUGH OVER NORTHERN MEXICO. CONFIDENCE IS LOW IN THE FORECAST FOR FRIDAY AND WILL PUT IN TOKEN SLIGHT CHANCE POPS FOR NOW. WILL SEE COOLER TEMPS ACROSS THE REGION WEDNESDAY-FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 59 82 68 81 / 50 10 10 10 30 VICTORIA 73 53 82 65 80 / 70 10 10 10 40 LAREDO 81 62 90 70 88 / 20 0 10 20 20 ALICE 77 57 85 67 83 / 50 10 10 10 30 ROCKPORT 74 60 80 69 79 / 60 10 10 10 30 COTULLA 79 54 86 66 84 / 20 0 10 10 20 KINGSVILLE 78 58 85 68 83 / 50 10 10 10 30 NAVY CORPUS 75 61 80 70 79 / 50 10 10 10 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...SHORT TERM TMT/89...LONG TERM
Hazardous weather outlook, Mar 31, 5:06 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 506 AM CDT SAT MAR 31 2007 GMZ235-255-TXZ231>234-245>247-011000- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- LIVE OAK-BEE-GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN- 506 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT THROUGH 10 AM THIS MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS MORNING. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO OR TWO. IN ADDITION...LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WILL BE POSSIBLE. THE STORMS WILL MOVE OUT OF THE AREA THIS AFTERNOON AS A COLD MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTH TEXAS MONDAY AND TUESDAY. THE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS AT THIS TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS MORNING. GMZ230-250-270-275-TXZ229-230-239>244-011000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO- 506 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS MORNING AHEAD OF A COLD FRONT. SOME OF THESE STORMS COULD BECOME STRONG...PRODUCING GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL. THE STORMS WILL MOVE OUT OF THE AREA THIS AFTERNOON AS THE COLD MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTH TEXAS MONDAY AND TUESDAY. THE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS AT THIS TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR/TMT
In the hours before
Special weather statement, Mar 31, 4:30 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 430 AM CDT SAT MAR 31 2007 TXZ232-233-311030- BEE-GOLIAD- 430 AM CDT SAT MAR 31 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BEE AND GOLIAD COUNTIES... AT 425 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF PETTUS...OR 10 MILES SOUTHEAST OF KENEDY...MOVING EAST AT 30 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL OF 1 TO 2 INCHES ARE EXPECTED. JR
Special weather statement, Mar 31, 5:31 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 531 AM CDT SAT MAR 31 2007 TXZ233-234-311130- GOLIAD-VICTORIA- 531 AM CDT SAT MAR 31 2007 ...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD AND VICTORIA COUNTIES... AT 524 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GOLIAD...MOVING EAST AT 35 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL OF 1 TO 2 INCHES...WITH ISOLATED AMOUNTS OF 3 INCHES WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT THE CITIES OF FANNIN...VICTORIA AND DACOSTA. JR
Local storm report, Mar 31, 6:59 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
659 AM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD 10 SW GOLIAD 27.82N 97.41W
03/31/2007 NUECES TX LAW ENFORCEMENT
SHERIFF OFFICE REPORTS SIGNIFICANT FLOODING IN SPOTS
ALONG U.S. 59 BETWEEN GOLIAD AND BEEVILLE.
&&
RUNYENThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:16 AM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 59 min |
| Mar 31, 4:04 AM CDT | Severe Thunderstorm Warning | CRP | Bee | 41 min |
| Mar 31, 4:57 AM CDT | Tornado Warning | CRP | Goliad | 33 min |
| Mar 31, 5:43 AM CDT | Flash Flood Warning | CRP | Goliad | 2 hr |
| Mar 31, 5:58 AM CDT | Flash Flood Warning | CRP | Victoria | 2 hr |
| Mar 31, 7:44 AM CDT | Flash Flood Warning | CRP | Goliad | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.